MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-610L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported in the literature titled ¿comparison of two methods for endoscopic full-thickness resection of gastrointestinal lesions using otsc¿, two patients experienced adverse events during or after procedures using olympus devices.Case with patient identifier (b)(6) reports gif-q260j used in the procedure for 81 y.O.Female.Case with patient identifier (b)(6) reports cf-260ai used in the procedure for 81 y.O.Female.Case with patient identifier (b)(6) reports kd-640l used in the procedures for 81 y.O.Female.Case with patient identifier (b)(6) reports kd-610l used in the procedures for 81 y.O.Female.Case with patient identifier (b)(6) reports gif-q260j used in the procedure for 62 y.O.Male.Case with patient identifier (b)(6) reports cf-260ai used in the procedure for 62 y.O.Male.Case with patient identifier (b)(6) reports kd-640l used in the procedures for 62 y.O.Male.Case with patient identifier (b)(6) reports kd-610l used in the procedures for 62 y.O.Male.Study background/aim: the aim of this study was to compare and analyze the feasibility and safety of two methods of endoscopic full-thickness resection (eftr) for the management of challenging epithelial and subepithelial neoplasms that are not amenable to resection techniques.Methods this was a retrospective case series study of patients who underwent one of two methods of eftr, resection using esd knives and post-resection closure with otsc (group 1), or closure with otsc and secondary eftr with snare (group 2).Results: of 11 patients, six were in group 1 and five in group 2.The mean time of the eftr procedure was 76.83 ± 34.97 min in group 1 which is significantly longer than that of group 2 (p ¼.0128).The mean time of ostc closure and length of hospital stay of group 1 were also longer compared to group 2, but the difference was not significant.Complete resection (r0) and technical success rates of group 1 and group 2 were 83.3% and 100% (p ¼.338), respectively.Vas scores of group 1 immediately after the operation and after 24 h are significantly higher than those of group 2 (p ¼.047 and p ¼.009, respectively).In group 1, one patient had delayed perforation which led to fever and pneumoperitoneum, and one patient developed abdominal pain.No complications associated with the endoscopic procedure were observed in group 2.Conclusion: eftr of pre-resection closure are potentially faster compared with the concept of applying closure after eftr.Larger prospective controlled studies comparing these two techniques are warranted in the future.In one patient, who had a 35 x 20 mm laterally spreading tumor (lst) in the cecum, residual tumor was revealed at the lateral resection margins.Application of the clips (technical success) was successful in five patients (83.3%) with the exception of one patient who had delayed perforation two days after emr of a colonic polyp.Otsc could not adequately close the defect of 15 mm in size and this patient had to be referred to surgery finally.One patient with lst in the cecum developed abdominal pain after the intervention.Colonic perforation was excluded by radiography and ct scan showed thickening of the cecal wall with no evidence of perforation, abscess, or appendicitis.This patient was treated with intravenous antibiotics for one week and recovered completely.No other adverse events were observed.There is no report of olympus device malfunction described in this study.
 
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information was added to the following fields: d4, h6, h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14398753
Report Number8010047-2022-08218
Device Sequence Number5527949
Product Code KNS
UDI-Device Identifier04953170208546
UDI-Public04953170208546
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-610L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale